Severe symptoms after using progesterone cream
(Vero Beach, FL USA)
After not having a period for 55 days and feeling fuzzy and fatigued I decided to try progesterone cream. My Dr. would not prescribe it for me even though my blood work shows I am well into peri menopause. Prior to using the cream i completely upgraded my dietary habits. I ate pretty healthy anyway but decided i'd had enough of feeling good maybe 4 days a month and am desperate to feel good again. I have to say, removing most processed foods from my diet and adding some vitamin supplements i am finally starting to feel half way human again. When i got the progesterone cream i immediately started between 100 and 200 mg. per day. Within 10 days, emotionally i seem to be much better (don't know if it was the cream or just changing up my diet and taking proper supplements). I gained 12 pounds in just over a week and physically i feel horrible. My feet are so swollen i cannot put on shoes and it's painful to walk. My joints are bloated as well as my feet, you can no longer distinguish my ankles. In addition, my belly is so bloated that it appears i am at least 8 months pregnant.
The only thing that i am doing which might cause such a drastic gain in bloating and fluid retention is the progesterone cream. I do not know if it has made me feel better as many of the symptoms i was having have decreased dramatically but this might just be because i am eating all fresh foods, nothing processed. Physically it's a nightmare, the added weight gain over such a short period of time has got me completely wacked out. The only thing i can attribute this to is adding the progesterone cream. It took me a long time to get that 10 lbs. off and i feel horrible that not only is it back but no matter what i do it actually keeps going up. I watched the scale every day for a week go up a pound or two each day.
I stopped the cream for now until i can find the answer for my bloating, fluid retention and weight gain. I assume the weight gain and inches gained in such a fast time is due to fluid retention. Is this caused by progesterone? If so, how long does it stay in your system? I had started to feel a whole lot better just by eating healthier and taking vitamins but went ahead and used the cream anyway thinking it can't hurt. Boy was i wrong. I am fatigued more than ever, have been a night owl for the past two weeks and don't even want to leave my house because i don't even feel it's me underneath all of this fluid retention and bloat.
Oh, i had blood work done in October for a surgery and they also checked my heart, that came out fine and then in January after my annual pap i had blood work done to find out my levels of hormones. The Dr. confirmed i was in peri menopause and gave me a script for anti depressant. I went for a second opinion and got the same answers. I haven't taken the anti depressants as i have been treated in the past for very real depression and i don't think this is the case now. My liver and kidneys as well as my heart are working very well.
Sooooo how long before i can get this progesterone cream out of my system? Will i lose the 10 lbs. i put on over night? I have read real horror stories about the weight never coming off. I can take one bite of lettuce and immediately get bloated and gain 3 lbs. I think i actually liked it better when i had the awful flu like symptoms. At least my clothes fit me.
Please help me. I cannot find anyone to give me a straight answer.
1. How long does progesterone cream take to leave your system? and...
2. Once out of my system will the bloating and fluid retention go away?
3. Is there anything i can do to speed up this process?
I feel worse than i did when i started all of this.
Oh, also, since starting the cream, i am up until all hours of the night therefore sleeping half the next day away. This is the worst nightmare ... i keep hoping i will wake up and be back to my normal size. I want to start walking the beach like i use to but my feet and legs hurt so much i have a hard time walking to my mailbox.
Any advice or help you can give me is highly appreciated. I have written dozens of letters to so called bio identical hormone specialists who say there is nothing i can do, just deal with it. I am so frustrated and sorry i thought the cream would work for me or at the very least, i'd remain the same. i am 5'3" so 10 lbs. on me is like being obese.
Thank you so much in advance. I look forward to your reply. Blessings.
note from webmaster: Sorry Cheryl but our policy is to not publish email addresses as they attract spam